Massachusetts, 2012High Wind in Massachusetts, February 25, 2012
February 25, 2012 · NWS BOX · 9 events in 9 counties and zones
Deepening low pressure moving across Maine resulted in strong and damaging winds across southern New England. Trees were downed across much of eastern Massachusetts.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $165,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deepening low pressure moving across Maine resulted in strong and damaging winds across southern New England. Trees were downed across much of eastern Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 25, 7:03 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 25, 7:03 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
703 AM EST SAT FEB 25 2012
.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO DEEPEN AS IT LIFTS NORTHEASTWARD
INTO SOUTHEASTERN CANADA. RAPID DEEPENING WILL PROMOTE STRONG AND
DAMAGING WESTERLY WINDS THROUGH THE COURSE OF TODAY AND TONIGHT.
HIGH PRESSURE WILL BEGIN TO BUILD BACK INTO THE REGION SUNDAY
ALLOWING WINDS TO TAPER. A WEAK COLD FRONT WILL MOVE THROUGH
MONDAY NIGHT. ANOTHER COMPLEX LOW WILL LIKELY AFFECT THE REGION
WEDNESDAY AND THURSDAY OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***STRONG AND DAMAGING WINDS ARE LIKELY TODAY***
HIGHLIGHTS
* STRONG AND POTENTIALLY DAMAGING WLY FLOW
* WIND GUSTS UP TO 50 MPH THROUGH INTERIOR NEW ENGLAND
* STRONGER ALONG THE S COAST WITH GUSTS UP TO 60 MPH
* WINDS STRONGEST THRU THE MIDDAY AND AFTN HRS
* THOUGH WINDS WILL TAPER INTO THE EVNG HRS...IT WILL REMAIN BLUSTERY
7 AM UPDATE...
HAVE UPDATED NEAR TERM WEATHER ELEMENTS BUT NO SIGNIFICANT CHANGE
FROM PRIOR FORECAST. HAVE NOTED MOST TEMPS RUNNING A FEW DEGREES
HIGHER THAN FORECAST AND HAVE HAD TO INCREASE SKY COVER SOME FOR
SW NH AND NORTHERN TIER OF MA. WIND REASONING REMAINS THE SAME.
SFC LOW CONTINUES TO DEEPEN THRU THE GULF OF ME INTO SERN CANADA
AHEAD OF THE LEAD SHRTWV PARENT WITH THE H5 LOW AND WITHIN THE
BETTER BAROCLINIC ZONE. CONSEQUENTIAL TO THE RAPID DEEPENING COUPLED
WITH STRONG HIGH PRES BUILDING SWD INTO THE CENTRAL PLAINS OUT OF
CANADA IS A VERY PRONOUNCED PRES GRAD ACTING TO INCREASE THE LOW-MID
LVL FLOW. H85 WINDS PRESENTLY 45-50 MPH WILL INCREASE 60-70 MPH INTO
THE MIDDAY HRS /H925 WINDS PRESENTLY 30-35 MPH ARE EXPECTED TO
INCREASE TO 50 MPH/.
IN ADDITION TO THE SURGENCE OF FLOW WILL BE THE USHERANCE OF MUCH
COLDER AIR THRU THE LOW-MID LVLS ACTING TO STEEPEN LLVL LAPSE
RATES TO DRY ADIABATIC. AS SUCH WE SHOULD SEE A WELL-MIXED BNDRY
LYR BEYOND H85 AND THE PROMOTION OF MOMENTUM MIX-DOWN TO THE SFC.
CONSIDERING FRICTIONAL COMPONENTS...AM NOT SO MUCH CONVINCED WE
WILL REACH HIGH WIND WARNING CRITERIA THRU THE INTERIOR...AND HAVE
DRAWN BACK THE WARNING TO THE S COAST ACCORDINGLY IN THINKING THE
GREATER LIKELIHOOD OF STRONG...UNOBSTRUCTED FLOW WILL RESIDE.
THOUGH GUSTS OF 60 MPH MAY NOT BE EXPERIENCED ALONG THE ENTIRE S
COAST /STRONGEST GUSTS ARE EXPECTED ACROSS THE SE CAPE AND
ISLANDS/ BETTER CONFIDENCE LIES IN SEEING SUSTAINED WINDS OF 40
MPH. FOR THOSE AREAS PREV IN A HIGH WIND WARNING...A WIND ADVISORY
HAS BEEN HOISTED WITH THE EXPECTATION OF GUSTS UP TO 50 MPH.
SOME FINAL NOTES...WITH A WELL-MIXED BNDRY LYR AM EXPECTING SCT-BKN
STRATOCU THRU THE RGN MAKING FOR A PARTLY TO MOSTLY CLOUDY DAY.
BETTER CHCS FOR MOSTLY CLOUDY CONDITIONS WILL BE TO THE N AND W WITH
WLY FETCH OF RESIDUAL MOISTURE OFF THE GREAT LAKES...AND S AND E
WITH THE EXPECTATION OF OCEAN EFFECT SHOWERS WITH POTENTIAL IMPACTS
TO THE SE CAPE AND ISLANDS. LLVLS MIXING TO H85 WHERE TEMPS WILL
HOVER AROUND -10C SHOULD LEND TO SFC HIGHS IN THE LOW-MID 40S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...
WINDS ALOFT ARE NOT EXPECTED TO TAPER SIGNIFICANTLY...AND LLVL
PROFILES ARE ANTICIPATED TO REMAIN DRY ADIABATIC UP TO H9 ALLOWING
FASTER MOMENTUM ALOFT TO CONTINUALLY MIX-DOWN TO THE SFC. AS SUCH
THERE IS THE POSSIBILITY THAT WIND ADVISORIES COULD BE EXTENDED
OVRNGT...ESPECIALLY FOR THE S AND E SHORELINES...CAPE AND ISLANDS.
SKIES ARE EXPECTED TO CLEAR AND TEMPS ARE EXPECTED TO FALL TO AROUND
THE LOW 20S...WITH TEENS N AND W AND MID-UPR 20S S AND E.
SUNDAY...
RIDGE OF HIGH PRES BUILDS INTO THE RGN ALLOWING FOR W/NW WINDS TO
GRADUALLY SUBSIDE THRU THE DAY UNDER CLEAR SKIES. AM STILL
ANTICIPATING MODEST WIND FLOW...BUT BELOW WIND ADV CRITERIA. WILL
BEGIN TO SEE THE INITIAL INTRODUCTION OF WARMER AIR ALOFT WITH
RETURN W/SWLY FLOW. ALTHO ANTICIPATING A MOSTLY CLEAR DAY...A COLDER
AIRMASS REMAINS IN PLACE WITH H925 TEMPS AROUND -8C DURING MAX
HEATING OF THE DAY. ANTICIPATING SFC HIGHS AROUND THE MID-UPR
30S...WITH A FEW LOCALES AROUND 40 DEGREES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...
*WINTRY WEATHER POSSIBLE WED/THU TIME FRAME
OVERVIEW...MAIN TIME PERIOD OF INTEREST IN THE LONG TERM IS THE WED THROUGH THU
TIME FRAME AS A CLOSED LOW TRACKS EAST. BOTH THE ECMWF AND GFS
OPERATIONAL RUNS DEPICT A SIMILAR LARGE SCALE SYNOPTIC PATTERN WITH
THE CLOSED LOW PASSING NEAR OR JUST S OF THE SOUTHERN NEW ENGLAND
COAST. AS IS OFTEN THE CASE...THE ECWMF IS SLOWER...LOOKS BY ABOUT
12 HOURS...THAN THE GFS IN THIS PATTERN EVOLUTION. THE FORECAST
REFLECTS A BLEND OF THE ECMWF AND GFS.
IN A LITTLE MORE DETAIL...
LOOKS TO REMAIN DRY SUN NIGHT THRU TUE NIGHT. A SHORT WAVE TROF AND
SFC COLD FRONT MOVE ACROSS NEW ENGLAND MON NIGHT. BEST DYNAMICS/LIFT
LOOK TO REMAIN N OF FORECAST AREA PER ALL MODELS...AND HAVE KEPT
POPS DRY.
SFC HIGH PRES RIDGE MOVES ACROSS THE REGION TUE AFTERNOON AND NIGHT
WITH LOW POPS AND MOSTLY CLEAR/PARTLY CLOUDY SKIES.
WED THRU THU...THIS MAY TURN OUT TO BE A FAIRLY COMPLICATED SCENARIO
WITH QUASISTATIONARY FRONT NEAR SOUTH COAST OF NEW ENGLAND AND
POSSIBLY A COUPLE OF SFC LOW CENTERS MOVING ALONG IT. ECMWF HAS A
COLDER THERMAL PROFILE THAN THE GFS. BLENDED THICKNESSES BETWEEN THE
GFS AND ECMWF MODELS WITH TILT TOWARD THE MORE CONSISTENT ECMWF.
THIS COULD POTENTIALLY BE A CHALLENGING PTYPE SCENARIO WITH SNOW
NORTH AND RAIN SOUTH WITH MIXED IN BETWEEN. MOST OF
AREA...HOWEVER...MAY CHANGE TO SNOW BY LATE THU OR THU NIGHT BEFORE
ENDING WITH SFC LOW PROBABLY STRENGTHENING SE OF ACK. HAVE ALSO
BLENDED TIMING BETWEEN THE 00Z ECMWF AND THE 00Z GFS. THIS EVENT IS
FAR ENOUGH OUT WITH CONSIDERABLE UNCERTAINTY WITH REGARD TO
QPF...THERMAL PROFILES...AND TIMING. THE LARGE SCALE TRENDS WOULD
POINT TO AT LEAST SOME WINTRY PRECIPITATION.
FRIDAY...LOOKS DRY WITH SFC AND UPPER AIR HIGH PRES RIDGE MOVING
ACROSS AREA. A VIGOROUS SHORT WAVE TROF MAY AFFECT THE REGION WITH
MORE PRECIPITATION NEXT WEEKEND.
GENERALLY WENT WITH BIAS CORRECTED TEMP GRIDS FOR THE LONGER TERM
PERIOD. HOWEVER...BASED ON FRONT AND SFC LOW PROBABLY REMAINING S
OF MOST OF THE FORECAST AREA ON WED AND THU...LOWERED HIGHS AND
HOURLY TEMPS FROM GUIDANCE.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...HIGH CONFIDENCE VFR EXCEPT LOCAL MVFR CIGS OVER
MOUNTAINS. SCT-BKN CIGS 3-5 KFT...LOWER VALUES OVER
BERKSHIRES...MONADNOCKS AND CLOSER TO THE COAST WITH ANTICIPATED
OFFSHORE OCEAN EFFECT SHOWERS WHICH MAY IMPACT ACK THRU THE DAY.
WINDS ALOFT 2-3 KFT AGL AT 40 TO 50 KTS ANTICIPATED TO MIX DOWN
WITH A WELL MIXED LLVL PROFILE. ANTICIPATING STRONG W WINDS THRU
THE DAY SUSTAINED AROUND 20-25 KTS WITH GUSTS UP TO 40 KTS THRU
THE INTERIOR...WITH SUSTAINED WINDS 30-35 KTS WITH GUSTS UP TO 50
KTS FOR THE S/SE COAST...CAPE AND ISLANDS. AIRPORT WEATHER
WARNINGS FOR WIND HAVE BEEN ISSUED FOR BOS AND RI AIRPORTS.
AIRPORT WEATHER WARNING MAY ALSO BE NEEDED FOR MHT.
TONIGHT INTO SUNDAY...
HIGH CONFIDENCE VFR. WINDS GRADUALLY DIMINISHING TOWARDS THE END
OF THE PERIOD...BECOMING NORTHWESTERLY WITH TIME. WILL SEE
SUSTAINED WINDS 10-15 KTS FOR THE INTERIOR...15-20 KTS ALONG
IMMEDIATE SHORES. GUSTS OF AROUND 30-35 KTS INITIALLY SATURDAY
NIGHT...SLOWLY DIMINISHING INTO LATE SUNDAY. SCT-BKN CIGS
DISSIPATE AND REMAINING SKC INTO SUNDAY.
KBOS TERMINAL...12Z UPDATE...HIGH CONFIDENCE. WINDS WILL CONTINUE
TO INCREASE THROUGH THE MORNING. ANTICIPATING THE STRONGEST GUSTS
THRU THE DAY OF 40 KTS...GRADUALLY DISSIPATING INTO SUNDAY AND
BECOMING NWLY. AIRPORT WEATHER WARNING IN EFFECT UNTIL 6
PM...AND MAY NEED TO BE EXTENDED FOR A FEW HOURS AFTER 6 PM. SCT-
BKN CIGS AROUND 5 KFT THRU THE DAY WITH A WELL-MIXED LLVL
PROFILE...DISSIPATING INTO THE EVNG HRS. SKC ON SUNDAY.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
HIGH CONFIDENCE OF VFR CONDITIONS SUN NIGHT THRU TUE NIGHT.
WED...MODERATE CONFIDENCE OF CIGS AND VSBYS LOWERING TO MVFR AND
THEN IFR WITH RAIN SOUTH AND RAIN OR SNOW NORTH.
&&
.MARINE...
TODAY...
STORM FORCE WLY WINDS ANTICIPATED...ESPECIALLY INTO THE MIDDAY AND
AFTN HRS. SEAS BUILDING 10-15 FT ALONG THE S WATERS...WITH 10-12 FT
INTO BLOCK AND RHODE ISLAND SOUNDS. SHOULD SEE HIGH SEAS AT OR
SLIGHTLY ABOVE 5 FEET TOWARDS THE ENTRANCES OF NARRAGANSETT AND
BUZZARDS BAY. WILL LIKELY BE CHOPPY ACROSS BOSTON HARBOR...WHILE
OUTSIDE OF THE HARBOR SEAS OF 7-12 FT ARE EXPECTED ACROSS THE E
OUTER WATERS.
TONIGHT...
WINDS WILL SUBSIDE BELOW STORM FORCE...BUT EXPECT CONTINUING GALES
OUT OF THE W/NW OVER ALL WATERS. SEAS DIMINISHING WITH 7 TO 12 FT
OVER THE S OUTER WATERS AND AND 6 TO 9 FT ACROSS THE E OUTER WATERS.
SUNDAY...
HIGH PRES BUILDS OVER THE RGN. GALES ARE EXPECTED OVER ALL WATERS
INTO THE MIDDAY HRS...CONTINUING FOR THE E WATERS THEREAFTER AND
DIMINISHING INTO THE EVNG HRS. CONSEQUENTIALLY SEAS WILL TAPER WITH
VALUES OF 5 FEET OR GREATER ALONG THE E/SE OUTER WATERS BY EVNG.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
NO SIGNIFICANT WINDS OR SEAS SUN NIGHT THRU MON. ENOUGH SW FETCH
POSSSIBLE FOR SEAS OVER 5 FT IN THE OPEN WATERS S OF NEW ENGLAND
MON NIGHT...ALTHOUGH SUSPECT THE WAVE WATCH MODEL MAY BE SOMEWHAT
OVERDONE. SEAS SUBSIDE TUE AND SHOULD REMAIN BELOW SCA CRITERIA AT
LEAST INTO WED MORNING.
SIGNIFICANT EASTERLY FETCH DEVELOPS LATE WED AND PERSIST THRU THU
PER MEDIUM RANGE MODELS. E OR NE WINDS MAY APPROACH GALE FORCE AT
TIMES WED NIGHT THRU THU NIGHT...AND RAISED SEAS ABOVE WAVE WATCH GUIDANCE
TO NEAR 15 FT OFF MA E COAST BY THU AFTERNOON. TRACK AND
INTENSITY OF ONE OR MORE SURFACE LOWS WILL DETERMINE WIND SPEEDS
AND SEAS...AND AS USUAL THERE REMAINS A FAIR AMOUNT OF UNCERTAINTY
THIS FAR OUT. THIS PATTERN MAY PRODUCE A SIGNIFICANT SURGE DUE TO
LENGTH OF FETCH AND DURATION BUT LOOKS TO BE A NEAP TIDE PERIOD
WITH ASTRONOMICAL HIGH TIDES RELATIVE LOW DURING MID WEEK.
&&
.CLIMATE...
THE TEMPERATURES FOR FEBRUARY OF 2012 CONTINUE TO RUN WELL ABOVE
NORMAL ACROSS SOUTHERN NEW ENGLAND. IN FACT...FROM JULY 2011
ONWARD...THE TEMPERATURES EACH MONTH HAS AVERAGED ABOVE NORMAL AT
ALL FOUR MAJOR CLIMATE SITES.
FEBRUARY MONTHLY AVERAGE AND DEPARTURES THROUGH THE 23RD:
BOSTON - 37.3 DEGREES WHICH IS +6.0 ABOVE NORMAL: TIED FOR 3RD
TOP 5 WARMEST FEBRUARIES IN BOSTON SINCE 1872
1) 38.0 DEGREES IN 1925
2) 37.6 DEGREES IN 1984
3) 37.3 DEGREES IN 1976
4) 36.4 DEGREES IN 1954 AND 1981
5) 36.3 DEGREES IN 2002
PROVIDENCE - 36.0 DEGREES WHICH IS +4.6 ABOVE NORMAL: NOT IN TOP 5
TOP 5 WARMEST FEBRUARIES IN PROVIDENCE SINCE 1905
1) 37.4 DEGREES IN 1981
2) 37.1 DEGREES IN 1984
3) 37.0 DEGREES IN 1998
4) 36.5 DEGREES IN 1997
5) 36.3 DEGREES IN 1949
WINDSOR LOCKS - 36.2 DEGREES WHICH IS +7.0 ABOVE NORMAL: TIED FOR 1ST
TOP 5 WARMEST FEBRUARIES IN WINDSOR LOCKS SINCE 1905
1) 36.2 DEGREES IN 1954 AND 1998
2) 35.6 DEGREES IN 1925
3) 35.3 DEGREES IN 1981
4) 34.8 DEGREES IN 1976
5) 34.7 DEGREES IN 1997
WORCESTER - 33.1 DEGREES WHICH IS +6.6 ABOVE NORMAL: 3RD PLACE
TOP 5 WARMEST FEBRUARIES IN WORCESTER SINCE 1892
1) 34.0 DEGREES IN 1984
2) 33.4 DEGREES IN 1925
3) 32.9 DEGREES IN 1998
4) 32.8 DEGREES IN 1981
5) 32.4 DEGREES IN 1954
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR MAZ002>019-026.
HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR MAZ020>024.
NH...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR RIZ001>005.
HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR RIZ006>008.
MARINE...STORM WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ231>234.
STORM WARNING UNTIL 2 PM EST THIS AFTERNOON FOR ANZ230-236.
STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ235-237.
STORM WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ250-251.
STORM WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ254>256.
&&
SYNOPSIS...SIPPRELL/THOMPSON
NEAR TERM...SIPPRELL/THOMPSON
SHORT TERM...SIPPRELL
LONG TERM...THOMPSON
AVIATION...SIPPRELL/THOMPSON
MARINE...SIPPRELL/THOMPSON
CLIMATE...Hazardous weather outlook, Feb 25, 4:52 AM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
452 AM EST SAT FEB 25 2012
CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-261000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
452 AM EST SAT FEB 25 2012
...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SIGNIFICANT WINTER WEATHER EVENT IS POSSIBLE FOR PORTIONS OF
THE AREA IN THE LATE WEDNESDAY THROUGH THURSDAY TIME FRAME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ020>024-RIZ006>008-261000-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
452 AM EST SAT FEB 25 2012
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231>234-261000-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
452 AM EST SAT FEB 25 2012
...STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A MODERATE PROBABILITY THAT GALE FORCE WINDS WILL
OCCUR INTO MIDDAY SUNDAY.
THERE IS A POSSIBILITY OF WINDS APPROACHING GALE FORCE WEDNESDAY
NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-236-261000-
BOSTON HARBOR-NARRAGANSETT BAY-
452 AM EST SAT FEB 25 2012
...STORM WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A LOW PROBABILITY THAT GALE FORCE WINDS WILL
OCCUR INTO SUNDAY MORNING.
WINDS MAY APPROACH GALE FORCE WEDNESDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ235-237-261000-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
452 AM EST SAT FEB 25 2012
...STORM WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A MODERATE PROBABILITY THAT GALE FORCE WINDS WILL
OCCUR INTO MIDDAY SUNDAY.
WINDS MAY APPROACH GALE FORCE WEDNESDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-251-261000-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
452 AM EST SAT FEB 25 2012
...STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A MODERATE PROBABILITY THAT GALE FORCE WINDS WILL
OCCUR INTO MIDDAY SUNDAY.
WINDS MAY APPROACH GALE FORCE WEDNESDAY NIGHT AND THURSDAY. SEAS
MAY ALSO BUILD TO 15 FEET ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ254>256-261000-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
452 AM EST SAT FEB 25 2012
...STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A MODERATE PROBABILITY THAT GALE FORCE WINDS WILL
OCCUR INTO MIDDAY SUNDAY.
WINDS MAY APPROACH GALE FORCE WEDNESDAY NIGHT THROUGH THURSDAY
WITH SEAS BUILDING TO 15 FEET.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Western Middlesex
- When
- February 25, 9:55 AM EST to 1:31 PM EST
- Where
- Western Middlesex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Hanscom Field (KBED) in Bedford recorded sustained wind speeds of 35 mph and gusts to 47 mph. In addition, trees were downed in Newton, Natick, and Concord. One of the trees downed in Newton landed on a house on Blake Street.
High Wind, Western Norfolk
- When
- February 25, 9:56 AM EST to 1:11 PM EST
- Where
- Western Norfolk forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Norwood Memorial Airport (KOWD) recorded sustained wind speeds of 36 mph and gusts of 51 mph. In addition, an amateur radio operator recorded wind gusts of 60 mph on their home weather station. Trees were downed in Brookline and Wellesley.
High Wind, Eastern Essex
- When
- February 25, 10:29 AM EST to 2:24 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Beverly Municipal Airport (KBVY) recorded sustained wind speeds of 36 mph and gusts of 53 mph. In addition, broadcast media reported wind gusts of 61 mph in Gloucester. Trees were downed in Peabody, Beverly, and Rowley.
High Wind, Southeast Middlesex
- When
- February 25, 10:40 AM EST to 3:35 PM EST
- Where
- Southeast Middlesex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Trees were downed in Waltham, Belmont, and Newton. One of the trees downed in Newton fell on a car on Deborah Road.
High Wind, Southern Worcester
- When
- February 25, 10:59 AM EST to 4:51 PM EST
- Where
- Southern Worcester forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $35,000
- Reported by
- ASOS
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Worcester Regional Airport (KORH) recorded sustained wind speeds of 38 mph and gusts to 58 mph. In addition, trees were downed in Worcester and Grafton. Downed trees in Worcester fell on two cars.
High Wind, Western Essex
- When
- February 25, 11:00 AM EST to 3:25 PM EST
- Where
- Western Essex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Lawrence Municipal Airport (KLWM) recorded sustained wind speeds of 36 mph and gusts to 53 mph. In addition, trees were downed in West Newbury and Middleton.
High Wind, Eastern Norfolk
- When
- February 25, 11:43 AM EST to 11:44 AM EST
- Where
- Eastern Norfolk forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Blue Hill Observatory (KMQE) in Milton recorded sustained wind speeds of 41 mph and gusts to 61 mph. No damage was reported.
High Wind, Suffolk
- When
- February 25, 12:39 PM EST to 3:41 PM EST
- Where
- Suffolk forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Logan International Airport (KBOS) in Boston recorded sustained wind speeds of 41 mph and gusts to 53 mph. In addition, several trees were downed in Boston.
High Wind, Barnstable
- When
- February 25, 1:02 PM EST to 2:17 PM EST
- Where
- Barnstable forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
The Automated Surface Observing System (ASOS) at Barnstable Municipal-Boardman Airport (KHYA) in Hyannis recorded sustained wind speeds of 36 mph and gusts to 48 mph. The ASOS at Chatham Municipal Airport (KCQX) recorded gusts to 41 mph. In addition, amateur radio operators recorded wind gusts of 59 and 60 mph on their home weather stations.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, February 25, 20123 deaths · 26 injured · 2 events
- High Wind in Virginia, February 25, 2012$48,000 · 55 kt wind · 9 events
- Lake-Effect Snow in New York, February 25, 2012$60,000 · 3 events
- Lake-Effect Snow in Pennsylvania, February 25, 2012$50,000 · 1 event
- Lake-Effect Snow in Ohio, February 25, 2012$50,000 · 1 event
- High Wind in Nevada, February 25, 2012$30,000 · 76 kt wind · 6 events
- Winter Storm in North Dakota, February 25 to 27, 201217 events
- High Wind in Wyoming, February 25 to 26, 201252 kt wind · 16 events
- Winter Storm in Minnesota, February 25 to 27, 201216 events
- Astronomical Low Tide in New Jersey, February 25 to 26, 201215 events
- Heavy Snow in North Dakota, February 25 to 27, 201212 events
- Blizzard and Heavy Snow in Alaska, February 25 to 27, 201210 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364614, 364619, 364616, 364620, 364617, 364615, 364622, 364621, 364613.